Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

redness and scabbing on penis with Imiquimod cream

I have had genital warts for over a year. I have been using Imiquimod cream for about 2 months now. Most or all of the warts have disappeared. Toward the end of the treatment, however, one area of my penis became very red and the middle part of the red area has started to scab (see included picture). It has been this way for about 2 weeks now. Is this redness and scabbing normal with Imiquimod use? Should I be putting some kind of antibiotic cream (neosporin, etc.) on this area? Any advice would be appreciated.
1 Responses
563773 tn?1374250139
MEDICAL PROFESSIONAL
Hello,
It can be due to contact dermatitis and superficial burns of the area. Avoid using any lotions and creams for the meantime. Wash the area with a mild cleanser with moisturizing properties like Cetaphil. Then apply a good hypoallergenic moisturizer over the area and see if this improves.If the symptoms still persist then you can apply mild steroid after getting it evaluated from a dermatologist.

I hope it helps. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.



Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions